Czechoslovak Mathematical Journal, Vol. 62, No. 4, pp. 1011-1032, 2012

Equation $f(p(x))=q(f(x))$ for given real functions $p$, $q$

Oldrich Kopecek

Oldřich Kopeček, Hochschule für Technik Stuttgart, D-70174 Stuttgart, Germany, e-mail:

Abstract: We investigate functional equations $f(p(x)) = q(f(x))$ where $p$ and $q$ are given real functions defined on the set ${\Bbb R}$ of all real numbers. For these investigations, we can use methods for constructions of homomorphisms of mono-unary algebras. Our considerations will be confined to functions $p, q$ which are strictly increasing and continuous on ${\Bbb R}$. In this case, there is a simple characterization for the existence of a solution of the above equation. First, we give such a characterization. Further, we present a construction of any solution of this equation if some exists. This construction is demonstrated in detail and discussed by means of an example.

Keywords: homomorphism of mono-unary algebras, functional equation, strictly increasing continuous real functions

Classification (MSC 2010): 08A60, 65Q20, 97I70

Full text available as PDF.

Access to the full text of journal articles on this site is restricted to the subscribers of Myris Trade. To activate your access, please contact Myris Trade at
Subscribers of Springer need to access the articles on their site, which is

[Previous Article] [Next Article] [Contents of This Number] [Contents of Czechoslovak Mathematical Journal]